Connect with others who understand.

sign up log in
Resources
About MyMSTeam

Connect with others who understand.

sign up log in
Resources
About MyMSTeam
Real members of MyMSTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Has Anyone Taken Effexor ? My Doctor Just Prescribed It For Me. I Was On Cymbalta Fir A Year And Gained 20 Lbs. Ideas On Any Other Good Med

Has Anyone Taken Effexor ? My Doctor Just Prescribed It For Me. I Was On Cymbalta Fir A Year And Gained 20 Lbs. Ideas On Any Other Good Med

posted February 27, 2014
A MyMSTeam Member

I have had success with Welbutrin.

posted March 3, 2014
A MyMSTeam Member

I took Effexor for about a year & then switched to generic Zoloft b/c I was still feeling really low. Getting off Effexor made me absolutely evil & every single thing bugged me! It was really tough for about 10 days, but it was around Christmas time, so I felt like a jerk for feeling so icky! I've been on Zoloft for the last 3 yrs or so; a low dose of 50mg. This past fall, I was really feeling down, so I asked for my Dr. to up the dosage, which he did, to 100 mg per day. It hasn't adversely affected me & I don't feel so down. This winter w/ all the snow, but mostly no sun, has been tough, but seeing my Spring bulbs peeking out tells me that warmer, sunnier weather is on the way! Good luck w/ whatever you choose! ~R

posted March 1, 2014
A MyMSTeam Member

Effexor XR puts no new chemical in your brain. It's called a "seratonin reuptake inhibitor" just sits at the receptor site giving you that good feeling that all is well.
I've been on it for years.

posted October 8
A MyMSTeam Member

I've been on Effexor XR for about 15 years. Works well for me. No weight gain or ups and downs. Also on compaxene daily injections 12 years. Couldn't afford it when my husband retired. High price prohibited. Used to power walk 15 minutes a day, after off compaxene legs collapsed beneath me. Now use a walker in the home, wheelchair in public.

posted September 30
A MyMSTeam Member

I’m so glad that we have this space. I have gained approximately 20 pounds and did realize that it was odd as I wasn’t eating more. Cymbalta must be the culprit. See my PCP in early March and we will reduce the 60 mg dose - titrating down until it is out of my system because the weight is causing problems with my spine and making me less mobil. Immobility or being sedentary is not good.

posted February 26

Related content

View all
Live Disease Free Advantage Webinar?
A MyMSTeam Member asked a question 💭
Win Will The Help Come For Me
A MyMSTeam Member asked a question 💭
System Cleanse Vs. Tecfidera
A MyMSTeam Member asked a question 💭
Already a Member? Log in